MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ VIO 18IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ VIO 18IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A407
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An empty labeled winding former, a dispensed suture and a detached needle of product code sxpp1a407 were returned for analysis.During the visual inspection of the needle the swage and attachment area were as expected.The barrel hole of the needle was examined under 20x magnification and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement.Per the sample condition, the assignable cause is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.
 
Event or Problem Description
It was reported that the patient underwent laminectomy on (b)(6) 2019 and suture was used.The suture separated from the needle when removed from the sterile packet.A second like suture packet was opened to complete the procedure.There were no adverse patient consequences reported.Upon review of returned device, the suture was examined and the insertion did not meet the requirement.

Brand Name
SFX SYM PDS+ VIO 18IN 0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8356090
Report Number2210968-2019-78972
Device Sequence Number13983385
Product Code NEW
UDI-Device Identifier10705031227644
UDI-Public10705031227644
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date02/20/2019
Patient Sequence Number1